Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 7, NWS Norman, OK

January 30, 20088 counties in Texas; 38 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Jan 30, 2008, 4:10 AM CST for 8 counties in Texas; 38 counties in Oklahoma. It took effect at Jan 30, 2008, 10:09 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2008, 4:10 AM CST (10:10 UTC)
In effect from
Jan 30, 2008, 10:09 AM CST
Expired
Jan 30, 2008, 6:00 PM CST
In force
8 hr
Issued by
NWS Norman, OK
All 46 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 106 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2236 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 301010
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
410 AM CST WED JAN 30 2008

...WIND ADVISORY LATE THIS MORNING THROUGH THIS AFTERNOON...

.AN AREA OF LOW PRESSURE WILL DEVELOP TODAY ACROSS EASTERN
COLORADO AS AN UPPER LEVEL STORM SYSTEM MOVES THROUGH WESTERN
UNITED STATES. AS THIS OCCURS SOUTH WINDS WILL INCREASE TODAY AND
BECOME QUITE STRONG BY LATE THIS MORNING ACROSS MUCH OF OKLAHOMA
AND WESTERN NORTH TEXAS. 

OKZ004>025-027>029-033>040-044-045-TXZ083>090-301815-
/O.NEW.KOUN.WI.Y.0007.080130T1700Z-080131T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-
COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...
CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...WALTERS...
WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
410 AM CST WED JAN 30 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

STRONG SOUTH WINDS WILL DEVELOP ACROSS THE SOUTHERN PLAINS TODAY
AS A STORM SYSTEM STRENGTHENS ACROSS THE HIGH PLAINS TO OUR WEST.
SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL DEVELOP BY
LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST WEST ROADWAYS.
USE EXTRA CAUTION.

$$

30
3 follow-up statements
000 
WWUS74 KOUN 301613
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1013 AM CST WED JAN 30 2008

...WIND ADVISORY THROUGH THIS AFTERNOON...

.AN AREA OF LOW PRESSURE WILL DEVELOP TODAY ACROSS EASTERN
COLORADO AS AN UPPER LEVEL STORM SYSTEM MOVES THROUGH THE WESTERN
UNITED STATES. AS THIS OCCURS SOUTH WINDS WILL INCREASE TODAY AND
BECOME QUITE STRONG ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH
TEXAS.

OKZ026-030-031-310000-
/O.EXB.KOUN.WI.Y.0007.080130T1613Z-080131T0000Z/
LINCOLN-POTTAWATOMIE-SEMINOLE-
INCLUDING THE CITIES OF...CHANDLER...SHAWNEE...SEMINOLE
1013 AM CST WED JAN 30 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTH WINDS WILL CONTINUE TO DEVELOP ACROSS THE SOUTHERN
PLAINS TODAY AS A STORM SYSTEM STRENGTHENS ACROSS THE HIGH PLAINS
TO OUR WEST. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH
WILL CONTINUE THROUGH THE AFTERNOON HOURS TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST WEST
ROADWAYS. USE EXTRA CAUTION.

$$

OKZ004>025-027>029-033>040-044-045-TXZ083>090-310000-
/O.EXT.KOUN.WI.Y.0007.080130T1609Z-080131T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-GARVIN-
COTTON-JEFFERSON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...
CHICKASHA...PURCELL...NORMAN...MOORE...HOLLIS...MANGUM...HOBART...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...WALTERS...
WAURIKA...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
1013 AM CST WED JAN 30 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

STRONG SOUTH WINDS WILL CONTINUE TO DEVELOP ACROSS THE SOUTHERN
PLAINS TODAY AS A STORM SYSTEM STRENGTHENS ACROSS THE HIGH PLAINS
TO OUR WEST. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH
WILL CONTINUE THROUGH THE AFTERNOON HOURS TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST WEST
ROADWAYS. USE EXTRA CAUTION.

$$
000 
WWUS74 KOUN 302103
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
303 PM CST WED JAN 30 2008

...WIND ADVISORY THROUGH THIS AFTERNOON AND AGAIN ON THURSDAY...

.AN AREA OF LOW PRESSURE OVER SOUTHWEST KANSAS WILL CONTINUE TO
CAUSE STRONG SOUTH WINDS THIS AFTERNOON. WINDS WILL DIMINISH
SOMEWHAT OVERNIGHT BEFORE STRENGTHENING ONCE AGAIN THURSDAY BEHIND
A COLD FRONT MOVING THROUGH THE SOUTHERN PLAINS. 

OKZ027>031-036>040-044-045-TXZ083>090-310515-
/O.NEW.KOUN.WI.Y.0008.080131T1200Z-080201T0000Z/
/O.CON.KOUN.WI.Y.0007.000000T0000Z-080131T0000Z/
GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
303 PM CST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY...

STRONG SOUTH WINDS GUSTING 35 TO 40 MPH WILL CONTINUE ACROSS THE
SOUTHERN PLAINS THIS AFTERNOON BEFORE DECREASING TONIGHT.
THE WINDS WILL INCREASE AGAIN ON THURSDAY... BUT FROM A NORTHWESTERLY
DIRECTION... AS A COLD FRONT MOVES ACROSS THE REGION. THE NORTHWEST
WINDS ON THURSDAY WILL AVERAGE 25 TO 35 MPH... WITH GUSTS OVER 40
MPH POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST WEST
ROADWAYS. USE EXTRA CAUTION.

 

$$

OKZ032-041>043-046>048-050>052-310515-
/O.NEW.KOUN.WI.Y.0008.080131T1200Z-080201T0000Z/
HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-
BRYAN-
INCLUDING THE CITIES OF...HOLDENVILLE...SULPHUR...ADA...
COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...
DURANT
303 PM CST WED JAN 30 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY...

STRONG NORTH WINDS WILL SPREAD INTO SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA ON THURSDAY BEHIND A STRONG COLD FRONT THAT WILL MOVE
THROUGH THE SOUTHERN PLAINS. THE HIGHEST WINDS OF 35 TO 40 MPH ARE
EXPECTED MAINLY DURING THE AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ004>026-033>035-310000-
/O.CON.KOUN.WI.Y.0007.000000T0000Z-080131T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-HARMON-GREER-
KIOWA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
HOLLIS...MANGUM...HOBART
303 PM CST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTH WINDS OF 25 TO 35 MPH... WITH GUSTS TO AROUND 40
MPH... WILL CONTINUE ACROSS THE SOUTHERN PLAINS THIS AFTERNOON.
WIND SPEEDS WILL DIMINISH SOMEWHAT TONIGHT... BEFORE INCREASING
ONCE AGAIN ON THURSDAY BEHIND A COLD FRONT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST WEST
ROADWAYS. USE EXTRA CAUTION.

$$
CJS
000 
WWUS74 KOUN 310025
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
625 PM CST WED JAN 30 2008

...WIND ADVISORY IN EFFECT THURSDAY...

.LOW PRESSURE WILL DEEPEN AND CREATE STRONG WINDS ACROSS THE
REGION ON THURSDAY AS A WINTER STORM INFLUENCES PORTIONS OF THE
CENTRAL AND SOUTHERN PLAINS. 

OKZ027>031-036>040-044-045-TXZ083>090-010000-
/O.EXP.KOUN.WI.Y.0007.000000T0000Z-080131T0000Z/
/O.CON.KOUN.WI.Y.0008.080131T1200Z-080201T0000Z/
GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
625 PM CST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
THURSDAY...
...WIND ADVISORY HAS EXPIRED...

STRONG NORTHERLY WINDS WILL DEVELOP OVER THE REGION ON THURSDAY
WITH SUSTAINED WINDS OF 25 TO 35 MPH ALONG WITH WIND GUSTS IN
EXCESS OF 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. 

$$

OKZ004>026-033>035-310130-
/O.EXP.KOUN.WI.Y.0007.000000T0000Z-080131T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-HARMON-GREER-
KIOWA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
HOLLIS...MANGUM...HOBART
625 PM CST WED JAN 30 2008

...WIND ADVISORY HAS EXPIRED...

$$

OKZ032-041>043-046>048-050>052-010000-
/O.CON.KOUN.WI.Y.0008.080131T1200Z-080201T0000Z/
HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-
BRYAN-
INCLUDING THE CITIES OF...HOLDENVILLE...SULPHUR...ADA...
COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...
DURANT
625 PM CST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
THURSDAY...

STRONG NORTHERLY WINDS WILL DEVELOP OVER THE REGION ON THURSDAY
WITH SUSTAINED WINDS OF 25 TO 35 MPH ALONG WITH WIND GUSTS IN
EXCESS OF 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. 

$$
JAMES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 30, 3:49 AM CST, 21 minutes earlier.

Area forecast discussion, Jan 30, 3:49 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
349 AM CST WED JAN 30 2008

.DISCUSSION...
QUICK CHANGING WX PATTERN CONT AS SOUTH WINDS INCREASE THIS MORNING
AS NEXT STORM SYSTEM APPROACHES THE AREA TONIGHT AND THURSDAY. IN
THE MEANTIME ANOTHER WINDY AND DRY DAY EXPECTED ACROSS OK AND N TX.
WILL ISSUE A WIND ADVISORY FOR MUCH OF THE AREA TODAY AS BY LATE
MORNING MUCH OF CENTRAL AND WESTERN SECTIONS WILL BE SUSTAINED NEAR
30 MPH WITH GUSTS TO 40/45 MPH. WITH VERY DRY AIRMASS IN PLACE WILL
LIKELY GO WITH ANOTHER RED FLAG WARNING FOR ENTIRE CWA... HOWEVER
SINCE NOT MEETING ALL CRITERIA WILL DISCUSS SITUATION WITH STATE
FORESTRY LATER THIS MORNING MUCH LIKE YESTERDAY.

WINTER WX... IN THE FORM OF SNOW... EXPECTED TO DEVELOP ACROSS NW OK
LATE TONIGHT AND THEN MOVE EAST AND SE OVER OK DURING THE DAY ON
THURSDAY. WILL GO WITH ISSUING A SPECIAL WX STATEMENT AT THIS
POINT. WITH DRY AIRMASS IN PLACE AND SPEED OF SYSTEM SNOW AMOUNTS
WILL BE LIMITED... AN INCH OR TWO ACROSS NORTHERN HALF OF STATE
POSSIBLE WITH NORTH CENTRAL OK HAVING THE BEST CHANCE TO GET 2 INCH
AMOUNTS. WILL PROBABLY NEED A SNOW/BLOWING SNOW ADVISORY FOR LATE
TONIGHT AND THURSDAY ACROSS PARTS OF THE AREA... HOWEVER WILL LET
DAY SHIFT MAKE THAT DETERMINATION.

ANOTHER VERY WINDY DAY ON THURSDAY WITH STRONG NORTH WINDS AND
COOLER TEMPS. WILL HOLD OFF ON ANY WATCH WRT FIRE WX AS TEMPS WILL
BE DOWN AND RH SHOULD REMAIN ABOVE 30 PERCENT. ANOTHER QUICK
TRANSITION BACK TO SOUTH WINDS ON FRIDAY WITH SOME WARMER TEMPS.
PARTS OF NE COULD BE LIMITED IF ANY SNOW REMAINS. WEAK FRONT MOVES
INTO PARTS OF AREA ON SAT AND STALLS. MOISTURE MAY POOL AHEAD OF
THIS FRONT ACROSS THE EAST AND AS AN UPPER DISTURBANCE MOVES ACROSS
SUNDAY COULD SEE A FEW SHOWERS IN THE EAST. ANOTHER STRONGER STORM
SYSTEM MAY BRING A CHANCE OF RAIN/SNOW TO PARTS OF THE AREA TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  54  32  37  19 /  10  20  60  10
HOBART OK         58  30  39  21 /   0  20  30   0
WICHITA FALLS TX  60  36  43  24 /  10  10  20   0
GAGE OK           58  22  37  15 /   0  60  30   0
PONCA CITY OK     53  28  32  14 /   0  60  80  10
DURANT OK         55  38  41  26 /  10  30  40  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR OKZ004>025-027>029-033>040-044-045.

TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR TXZ083>090.

&&

02/30
Hazardous weather outlook, Jan 29, 11:09 AM CST, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1109 AM CST TUE JAN 29 2008

OKZ004>048-050>052-TXZ083>090-301300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1109 AM CST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
THE DRY AIR MOVING INTO THE REGION BEHIND THE COLD FRONT THAT MOVED
ACROSS THE AREA THIS MORNING WILL PREVENT THUNDERSTORM DEVELOPMENT
THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY JAN 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS OKLAHOMA AND
WESTERN NORTH TEXAS THIS AFTERNOON. SOME WIND GUSTS OVER 50 MPH WILL
OCCUR THROUGH THE EARLY AFTERNOON HOURS.  THE STRONG WINDS WILL ALSO
COMBINE WITH LOW HUMIDITY VALUES TO CREATE DANGEROUS WILDFIRE
CONDITIONS. A WIND ADVISORY IS IN EFFECT FOR ALL OF OKLAHOMA AND
WESTERN NORTH TEXAS TODAY. A RED FLAG WARNING IS ALSO IN EFFECT FOR
OKLAHOMA AND WESTERN NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED WEDNESDAY THROUGH MONDAY.

OTHER HAZARDOUS WEATHER...
STRONG SOUTH WINDS WILL DEVELOP WEDNESDAY AS AN AREA OF LOW PRESSURE
DEVELOPS OVER EASTERN COLORADO. THE STRONG WINDS AND LOW HUMIDITY
VALUES WILL MAKE WILDFIRE CONTAINMENT VERY DIFFICULT. A FIRE WEATHER
WATCH IS IN EFFECT FOR WESTERN AND CENTRAL OKLAHOMA AND WESTERN
NORTH TEXAS WEDNESDAY AFTERNOON.

A STORM SYSTEM WILL BRING ANOTHER COLD FRONT TO THE REGION THURSDAY.
SNOW WILL BE LIKELY WITH THIS SYSTEM ACROSS PARTS OF NORTHERN AND
CENTRAL OKLAHOMA. SNOW ACCUMULATIONS OF ONE TO THREE INCHES WILL BE
POSSIBLE NEAR AND NORTH OF THE INTERSTATE 40 CORRIDOR... WITH THE
HIGHEST ACCUMULATIONS EXPECTED IN NORTH CENTRAL OKLAHOMA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

MAXWELL

In the hours before

Special weather statement, Jan 30, 4:00 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
400 AM CST WED JAN 30 2008

OKZ004>048-050>052-TXZ083>090-302200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
400 AM CST WED JAN 30 2008

...MORE WINTER PRECIPITATION POSSIBLE LATE TONIGHT AND THURSDAY...

STRONG SOUTHERLY WINDS AND WARMER TEMPERATURES ARE EXPECTED ACROSS
OKLAHOMA AND NORTH TEXAS TODAY...BUT ANOTHER STRONG STORM SYSTEM
WILL BRING A RETURN OF COLD TEMPERATURES TO THE AREA TONIGHT AND
THURSDAY...WITH THE POSSIBILITY OF SNOW ACROSS PARTS OF OKLAHOMA.

AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE AREA FROM THE CENTRAL
ROCKIES...LIGHT SNOW IS EXPECTED TO DEVELOP OVER NORTHWEST OKLAHOMA
LATE TONIGHT. THE SNOW IS THEN EXPECTED TO SPREAD EASTWARD INTO
PARTS OF CENTRAL AND NORTHERN OKLAHOMA THURSDAY AS THE UPPER LEVEL
STORM SYSTEM MOVES RAPIDLY EASTWARD.

SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE BY LATE
THURSDAY AFTERNOON IN NORTHERN AND CENTRAL OKLAHOMA...MAINLY IN
AREAS TO THE NORTH OF INTERSTATE 40. IN ADDITION...STRONG NORTHERLY
WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL ACCOMPANY THE SNOW
RESULTING IN AREAS OF BLOWING AND DRIFTING SNOW AND RESTRICTED
VISIBILITY.

PEOPLE TRAVELING LATE TONIGHT AND THURSDAY...ESPECIALLY ACROSS THE
NORTHERN HALF OF OKLAHOMA...SHOULD BE PREPARED FOR THE POSSIBILITY
OF WINTER DRIVING CONDITIONS AND MONITOR THE LATEST FORECASTS FOR
UPDATES ON THIS DEVELOPING WEATHER SYSTEM.

02/30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 4:43 AM CSTRed Flag WarningOUNArcher, Baylor, Clay, Foard, Hardeman, Knox and 2 more13 hr
Jan 30, 2:26 PM CSTSnow and Blowing Snow AdvisoryOUNFoard, Hardeman, Wilbarger25 hr
Jan 30, 3:03 PM CSTWind AdvisoryOUNArcher, Baylor, Clay, Foard, Hardeman, Knox and 2 more25 hr

Nearby

Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.